Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A fixed point theorem for image-intersecting mappings

Author: Alexander Abian
Journal: Proc. Amer. Math. Soc. 73 (1979), 300-302
MSC: Primary 06A05; Secondary 47H10
MathSciNet review: 518508
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Many of the known fixed point theorems of order reversing mappings of partially or simply ordered sets into themselves pertain to dense such ordered sets. In this paper a fixed point theorem is given for an order reversing mapping from a not necessarily dense simply ordered set into itself.

References [Enhancements On Off] (What's this?)

  • [1] A. Abian and A. Brown, A theorem on partially ordered sets, with applications to fixed point theorems, Canad. J. Math. 13 (1961), 78-82. MR 0123492 (23:A817)
  • [2] A. Abian, A fixed point theorem for nonincreasing mappings, Boll. Un. Mat. Ital. 2 (1969), 200-201. MR 0244110 (39:5427)
  • [3] H. Hoeft and M. Hoeft, Some fixed point theorems for partially ordered sets, Canad. J. Math. 28 (1976), 992-997. MR 0419306 (54:7328)
  • [4] F. T. Metcalf and T. H. Payne, On the existence of fixed points in a totally ordered set, Proc. Amer. Math. Soc. 31 (1972), 441-444. MR 0286722 (44:3931)
  • [5] T. B. Muenzenberger and R. E. Smithson, Fixed point theorems for acyclic and dendritic spaces, Pacific J. Math. 72 (1977), 501-512. MR 0454953 (56:13196)
  • [6] Z. Shmuely, Fixed points of antitone mappings, Proc. Amer. Math. Soc. 52 (1975), 503-505. MR 0373982 (51:10182)
  • [7] R. E. Smithson, Fixed points of order preserving multifunctions, Proc. Amer. Math. Soc. 28 (1971), 304-310. MR 0274349 (43:114)
  • [8] -, Fixed points in partially ordered sets, Pacific J. Math. 45 (1973), 363-367. MR 0316323 (47:4871)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A05, 47H10

Retrieve articles in all journals with MSC: 06A05, 47H10

Additional Information

Keywords: Fixed point, simply ordered set
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society